Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 382, NWS Tulsa, OK

August 4, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 2006, 3:55 PM CDT for Franklin County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2006, 3:55 PM CDT (20:55 UTC)
Expired
Aug 4, 2006, 4:34 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 042054
SVRTSA
ARC047-042200-
/O.NEW.KTSA.SV.W.0382.060804T2055Z-060804T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 500 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR OZARK...MOVING SOUTH AT 10
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK...
  WIEDERKEHR VILLAGE...ALTUS...DENNING AND BRANCH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3562 9368 3565 9390 3527 9404 3534 9375

$$
1 follow-up statement
000 
WWUS54 KTSA 042134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT FRI AUG 4 2006

ARC047-042143-
/O.CAN.KTSA.SV.W.0382.000000T0000Z-060804T2200Z/
FRANKLIN AR-
433 PM CDT FRI AUG 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM
ACROSS SOUTHERN FRANKLIN COUNTY THROUGH 445 PM CDT.

LAT...LON 3562 9368 3565 9390 3527 9404 3534 9375

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:54 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 4, 2:54 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT FRI AUG 4 2006

.DISCUSSION...
WEAK SURFACE BOUNDARY STRETCHED ACROSS CNTRL OK INTO CNTRL AR THIS
AFTERNOON. HAVE SEEN CONVECTION FIRE N OF THE BOUNDARY IN NW
AR...WHERE HIGHER DEWPOINTS WERE POOLING. ALSO KEEPING AN EYE ON
AGITATED CUMULUS FIELD OVER SE OK...S OF THE BOUNDARY. CAP STRENGTH IS
RATHER WEAK IN THIS AREA...SO IT SHOULD BE JUST A MATTER OF TIME
BEFORE CONVECTION INITIATES. GIVEN THE DEGREE OF INSTABILITY AND
35-40F TEMP-DEWPOINT SPREADS...A FEW OF THE STORMS SHOULD BE CAPABLE
OF PRODUCING DAMAGING DOWNBURST WINDS. WILL CARRY POPS THROUGH THE
OVERNIGHT HOURS...ALTHOUGH ACTIVITY SHOULD TEND TO DIMINISH BY
MID-TO-LATE EVENING.

WEAK SURFACE BOUNDARY WILL LIFT BACK N OF THE FORECAST AREA BY
SATURDAY...WITH TEMPERATURES RETURNING TO THE 100 DEGREE MARK ACROSS
MUCH OF THE AREA FOR THE WEEKEND. OUTSIDE OF A FEW DIURNAL
TERRAIN-INDUCED THUNDERSTORMS ACROSS SE OK/WRN AR...FORECAST WILL
REMAIN DRY.

WEAK BACKDOOR FRONT WILL MAKE A RUN AT THE AREA SUNDAY NIGHT INTO
MONDAY...WITH THE WRF BEING THE MOST AGGRESSIVE. HAVE OPTED TO
FOLLOW THE SLOWER GFS...WHICH STALLS THE BOUNDARY ACROSS SE KS/SRN
MO ON MONDAY. STILL...WILL NEED TO KEEP A GOOD EYE ON THIS. COULD
MAKE THE TEMPERATURE FORECAST TRICKY NEAR THE KS/MO BORDERS.

WHILE AFTERNOON HEAT INDEX VALUES SHOULD TOP AROUND 105F...OVERNIGHT
LOWS ARE STILL EXPECTED TO FALL INTO 70S. THE TULSA METRO AREA MAY
BE MARGINAL...BUT NO HEAT-RELATED HEADLINES ARE PLANNED AT THIS TIME.

EXTENDED...
UPPER HIGH REMAINS SQUARED OVER THE FORECAST AREA FOR MUCH OF NEXT
WEEK...WITH THE TRIPLE-DIGIT HEAT TO CONTINUE. AFTERNOON HEAT INDEX
VALUES WILL BE AROUND 105F...BUT SHOULD REMAIN SOMEWHAT IN CHECK AS
THE LOW-LEVELS SHOULD REMAIN RELATIVELY DRY. SURFACE WINDS NOT
LOOKING TOO TERRIBLY STRONG...WHICH SHOULD ALLOW OVERNIGHT TEMPS TO
FALL INTO THE 70S.

GFS SHOWS SOME RETROGRESSION TO THE UPPER RIDGE LATE NEXT
WEEK...WHICH ALLOWS A WEAK SURFACE BOUNDARY TO DIP INTO THE AREA ON
FRIDAY. PLAN ON LEANING TOWARD THE LESS AGGRESSIVE ECMWF/GEM FOR
NOW...WHICH KEEPS THE BOUNDARY NORTH OF OK/AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  99  79 101 /  20  10  10  10
FSM   75  97  74  99 /  20  20  10  20
MLC   75 101  75 101 /  20  10  10  10
BVO   73  99  72 102 /  20  10  10  10
FYV   71  93  69  95 /  20  20  10  20
BYV   68  92  70  94 /  20  20  10  20
MKO   74  98  74 100 /  20  10  10  10
MIO   73  95  74 100 /  20  10  10  10
F10   74 100  75 100 /  20  10  10  10
HHW   76 101  76 101 /  20  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Aug 4, 12:44 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT FRI AUG 4 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1243 PM CDT FRI AUG 4 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS AFTERNOON AS A FRONTAL BOUNDARY LINGERS
ACROSS THE REGION. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS
AFTERNOON DUE TO HEATING WITH THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON
AS THE CAP BREAKS. SOME OF THE STORMS COULD BECOME SEVERE WITH CAPE VALUES
APPROACHING 2000 J/KG. WIND GUSTS TO 70 MPH WILL BE THE PRIMARY THREAT WITH
THESE STORMS.

VERY WARM CONDITIONS CONTINUE IN SOUTHEAST OKLAHOMA WITH HEAT INDEXES
CLIMBING TO AROUND 105 DEGREES IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...MAINLY SOUTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE NEARLY STATIONARY FRONT OVER SOUTHEAST OKLAHOMA WILL WASH OUT AND
HIGH PRESSURE WILL BUILD BACK INTO THE REGION OVER THE WEEKEND. ABOVE
NORMAL TEMPERATURES CAN BE EXPECTED FOR MOST OF THE COMING WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PLANNERS NEED TO MONITOR THE LATER FORECASTS AND
STATEMENTS...PARTICULARLY FOR HEAT WATCH AND WARNING PRODUCTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 4, 1:00 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 4 2006

ARZ002-041900-
CARROLL AR-
100 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 100 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
METALTON...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...DELMAR...
METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE AND COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 4, 3:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI AUG 4 2006

ARZ020-042100-
FRANKLIN AR-
330 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRANKLIN COUNTY ABOUT 7 MILES EAST OF OZARK...MOVING SOUTH AT 5 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Aug 4, 3:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT FRI AUG 4 2006

ARZ019-042100-
CRAWFORD AR-
331 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 331 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF MOUNTAINBURG...MOVING SOUTH AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CONCORD...
MOUNTAINBURG...ALMA...FURRY...DYER AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:20 PM CDTSevere Thunderstorm WarningTSACarroll29 min
Aug 4, 3:36 PM CDTSevere Thunderstorm WarningTSACrawford44 min
Aug 4, 4:23 PM CDTSevere Thunderstorm WarningTSABenton67 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.